MAUDE Adverse Event Report: SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE

SHAPE MEMORY MEDICAL INC. IMPEDE-FX EMBOLIZATION PLUG; VASCULAR EMBOLIZATION DEVICE
Model Number IMP-FX-12
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the lot history record and accompanying lot release report identified no quality issues related to device performance.A benchtop investigation could not occur because the device remains implanted in the patient.Based on the information received thus far, no root cause can definitively be attributed to the device migration.Although, the impede-fx us instructions for use state, "physicians should exercise clinical judgement when using the impede-fx embolization plug in anatomy that may lead to unintended device placement and/or movement (i.E., high flow vasculature, large luminal vessel diameter)." it is believed, but cannot be confirmed that the device may have migrated due to high flow in the vicinity of the vessel it was deployed to.No adverse event to the patient has been reported thus far.However, a supplemental report will be filed should additional information be received from the complainant.Note: the impede-fx us indications for use also state that "the impede-fx embolization plug is indicated for use with the impede embolization plug to obstruct or reduce the rate of blood flow in the peripheral vasculature;" this means the impede-fx device is indicated to be used with the impede device (510k number: k181051) to mitigate migration risks.The patient was implanted with 7 imp-fx-12 devices only.Shape memory medical inc.Complaint reference number: (b)(4).
 
Event or Problem Description
On (b)(6) 2024, dr (b)(6) at (b)(6) performed an embolization of an ovarian vein where 6 of 7 imp-fx-12 plugs were delivered at the target site using a 6f cordis catheter.1 imp-fx-12 plug had migrated and landed in a sub-segmental pulmonary artery that was perfusing a small part of the lung.Dr (b)(6) opted not to attempt to retrieve the migrated plug as there was no patient sequelae.The procedure was completed and patient is in stable condition.No adverse event has been reported thus far.

Brand Name
IMPEDE-FX EMBOLIZATION PLUG
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer (Section G)
SHAPE MEMORY MEDICAL INC.
1321 ridder park drive
suite 10
san jose CA 95131
Manufacturer Contact
meghan reu
1321 ridder park drive
suite 10
san jose, CA 95131
4086495175
MDR Report Key20791081
Report Number3013353964-2024-00011
Device Sequence Number20524214
Product Code KRD
UDI-Device Identifier00810041650054
UDI-Public00810041650054
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K182390
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2025
Device Model NumberIMP-FX-12
Device Lot NumberF23013101U
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown